Arkansas, 2005

Hail and Damaging Wind in Arkansas, July 15, 2005

July 15, 2005 · NWS TSA · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 9:43 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 15, 9:43 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT FRI JUL 15 2005

.DISCUSSION...
A SURFACE TROUGH LIES SOUTHWEST TO NORTHEAST JUST SOUTHEAST OF THE
TSA FORECAST AREA. THIS WILL BE THE CATALYST FOR SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. CHANCE POPS TAPERING TO A
SLIGHT CHANCE TOWARD THE NORTHEAST STILL LOOK FOR THIS AFTERNOON.
HAVE SLIGHTLY RAISED MAXIMUM TEMPERATURES OVER PART OF NORTHWEST
ARKANSAS. ALL OTHER FORECAST ELEMENTS APPEAR TO BE ON TRACK. UPDATED
PRODUCTS WILL BE OUT SHORTLY.

SHORT TERM FORECASTER ID= 06
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 15, 11:30 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI JUL 15 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CDT FRI JUL 15 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
VERY MOIST AND UNSTABLE AIR CURRENTLY RESIDES ACROSS THE REGION.
CAPES IN THE RANGE OF 2000 TO 3000 J/KG...AND LIFTED INDICES OF LESS
THAN -11 DEGREES INHABIT MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON. THE BEST CHANCE FOR THUNDERSTORMS TODAY
WILL BE ALONG AND SOUTHEAST OF A SHEAR AXIS THAT CURRENTLY STRETCHES
ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. THERE IS A
POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS
THE MAIN THREAT. THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MID LEVEL SHEAR AXIS WILL BE LESS OF A FACTOR AS IT WEAKENS AND
DRIFTS TO THE SOUTHEAST OVER THE WEEKEND. MID LEVEL HIGH PRESSURE RIDGING
WILL GRADUALLY BECOME MORE PREDOMINANT EARLY NEXT WEEK. THE MOIST AND
UNSTABLE AIR MASS WILL REMAIN AND DAYTIME HEATING WILL CONTINUE
PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Western Arkansas radar (KSRX), 38 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
July 15, 12:45 PM CST
Where
Crawford County, 1 mi E of Mulberry
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
BROADCAST MEDIA
Coordinates
35.500, -94.033

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.

Hail, Washington

When
July 15, 3:35 PM CST
Where
Washington County, 3 mi NW of Fayetteville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.100, -94.200

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464011, 5464010.